Two days ago I was diagnosed with a yeast infection and prescribed one dose of diflucan (fluconazole). My vagina still itches and is sore. What now?

Repeat dose. Sometimes a repeat dose of oral Diflucan (fluconazole) is required a few days after the first dose of 150mgs.
Wait, and . . . It can take anywhere from 3 to 7 days for Diflucan to make you feel better. While you're waiting, you could use some over-the-counter cream like Gyne-Lotrimin to apply on the outside, and that may be comforting. If the itching is keeping you awake, you can take a dose of Benadryl (diphenhydramine) before bed, or you can use topical 1% Hydrocortisone cream externally.

Related Questions

Had a yeast infection week and a half ago, treated with diflucan (fluconazole) and clotrimazole cream. Can too much cream cause swelling and red of the vagina lips?

Possibly. Excessive application can cause some irritation, or this could represent an allergic reaction or sensitivity to the medication. Follow up with your provider to determine if you are sensitive/allergic. Read more...

I have a severe yeast infection. For two days I took diflucan (fluconazole) 150 mg. I was still itching and had discharge. Whats wrong?

Several possibilitie. Among the possibilities: 1. Misdiagnosis. How was the yeast infection diagnosed? 2. Coexisting problem. Ii could be that you have another problem. 3. Insufficient time. It might just take a little longer for the yeast infection to respond to diflucan (fluconazole). I suggest seeing your doctor for re-evaluation and management. Read more...

How do I know my yeast infection is clearing? I was given fluconazole by my doctor and told me to put vagisil I see mucus now but it still itches

Yeast infections. Usually clear within 1 day with fluconazole. It may need to be repeated. I do not recommend Vagisil as this can also change your vaginal PH and facilitate continued growth of the yeast ( white Cottage cheese discharge) a clear discharge can mean a bacterial infection. Read more...

Clear of std's. Thought I had a yeast infection. Used fluconazole 100mg for 7 days every other day and Monistat 7. Still having vagina irritation.?

Candida glabrata? The usual cause of vaginal yeast infections is Candida albicans. However, C. glabrata causes 10-15% of infections, and many C. glabrata strains are resitant to the "azole" drugs. See your doctor and ask about alternative treatments, such as nystatin, flucytosine, or caspofungin. Read more...

Took fluconazole 150mg 36 hours ago for yeast infection and had sex 24 hours (hurt bad) and my vagina is still burning! How long til it gets better?

Wait a few days. Fluconazole works very well for yeast infections but, remember, the area is very irritated from the infection itself. Although the yeast may be dead, the vaginal area needs a few days to heal before everything is back to normal. Read more...

Cleared yeast infection w/ multiple rounds diflucan, but vagina still feels raw after a few weeks. No STDs. Can something else cause this?

Why yeast?? Recurrent yeast infection is uncommon unless one has been on recurrent antibiotics, low estrogen level ( if progesterone only bc) or tendency to high blood sugar, such as diabetes. Have these been checked? Mild contact allergic reaction can occur with scented tampons, and drying can occur with highly absorbant tampons when only scant flow. Read more...